Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

May 12, 2021Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at May 12, 2021, 4:16 PM EDT for Nassau County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2021, 4:16 PM EDT (20:16 UTC)
Expired
May 12, 2021, 5:15 PM EDT
In force
59 min
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS82 KJAX 122016 CCA
SPSJAX

Special Weather Statement...cor 
National Weather Service Jacksonville FL 
416 PM EDT Wed May 12 2021
 
FLZ024-124-125-425-GAZ165-166-122115-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Camden GA-
416 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHEASTERN DUVAL AND
SOUTHERN CAMDEN COUNTIES UNTIL 515 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hilliard, moving east at 35
  mph.

* Winds of 40 to 50 mph possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
  Bay Base, Jacksonville International Arpt, Yulee, Kings Ferry and
  Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3046 8138 3047 8171 3056 8201 3058 8201
      3070 8191 3086 8181 3084 8141 3077 8142
TIME...MOT...LOC 2015Z 271DEG 30KT 3069 8190 

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 12, 3:27 PM EDT, 49 minutes earlier.

Area forecast discussion, May 12, 3:27 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
327 PM EDT Wed May 12 2021

.NEAR TERM [Through Tonight]...

A slow moving cold front stretches across Srn SC and central GA
this afternoon, a little south of an arc from near Charleston, SC
to near Warner Robins. South of this front, our area remains in a
warm, humid, moderately unstable airmass. RAP analysis data shows
ML CAPE values in NE FL and coastal SE GA to be around 1000-1500
J/kg with effective bulk shear around 35-40 knots. There's a
Marginal Risk of severe storms, with the main hazards being gusty
winds and small hail. The greater risk area for more intense
storms is still along the I-95 corridor of NE FL where sea breeze
is pinned close to the coastline and easterly low level flow is
in place beneath westerly mid-level flow, leading to directional
vertical shear as well as slightly stronger speed shear (45 kts).

The cold front boundary will sink steadily south through our area
overnight tonight, but thick low level clouds and lingering rain
showers behind the front could last into Thursday morning,
resulting in moderated low temperatures tonight. Lows will be in
the low-mid 50s in SE GA, and in the 60s in NE FL.

.SHORT TERM [Thursday Through Friday Night]...

A bit of a tricky forecast for Thursday. The cold front is poised
to push just south of our forecast area by Thursday morning, but
with strong northeasterly onshore flow behind the front, we may
be stuck under a thick deck of low level clouds with light rain
showers or drizzle hanging in through much of the day. How long
we're stuck in those breezy, cloudy, drizzly conditions will
determine how much we will actually warm up on Thursday. Model
guidance has been pretty consistent with highs in the low-mid 60s
in SE GA over the last several runs, but how far south those temps
in the 60s will dig has been more up in the air. Current forecast
roughly keeps those 60s along and north of I-10, with temperatures
warming into the 70s south of I-10.

Showers should exit offshore Thursday night, with drier conditions
anticipated for Friday. As a ridge of low level high pressure
moves eastward, a cooler, drier air mass will push in. Friday
should be nice day with clearing skies and highs in the mid-upper
70s over most of the area, around 80 near Ocala and Gainesville.
Lows will be mostly in the 50s both nights, with low 60s near the
beaches.

.LONG TERM [Saturday Through Wednesday]...

Deep layer ridging forecast over the area for this weekend, with
the low level ridge centered over the TN Valley Saturday and the
upper level ridge axis over the north-central Gulf coast Saturday,
with both sliding eastward through the weekend. Under mostly sunny
skies, temperatures will gradually warm, with highs forecast to
return to the 80s across the area on Sunday afternoon and upper
80s to low 90s forecast Tuesday and Wednesday. Winds will become
more easterly next week as the ridge continues to roll eastward
and when combined with the increasing temperatures will likely
lead to the return of scattered seabreeze showers and
thunderstorms around mid-week.

&&

.AVIATION...
[Through 18Z Thursday]

VFR conditions continues through the afternoon. Widely scattered
TSRA possible near TAF sites...with best chance being in the 21z-
02z period, which is the focus of TEMPO group for TSRA and MVFR
CIGs. Cold front moves across the TAF sites this
evening...shifting surface winds to northerly. Latest guidance
suggests an MVFR CIG spreads over TAF sites after front passes.

&&

.MARINE...

A cold front lies just north of our coastal waters this afternoon
and will continue to nudge south into Georgia waters this
evening and the northeast Florida waters overnight. Ahead of the
front, showers and thunderstorms will increase over the waters
and will continue to move south through tonight. Behind the front,
shower activity may continue to linger through Thursday
afternoon. Winds will shift to the northeast and increase in speed
behind the front, allowing seas to build as well. Small Craft
Advisory conditions will develop tonight and last into Friday
night.

Rip Currents: Moderate risk of rip currents this afternoon, high
risk of rip currents tomorrow at all area beaches.

&&

.FIRE WEATHER...

Rounds of showers and thunderstorms will continue through tonight
ahead of an approaching cold front, with lingering showers
possible behind the front tomorrow. Strong northeast winds are
forecast along the coastline from Thursday through much of the
weekend, but further inland winds will be lower, and when combined
with low mixing heights, will lead to low-end daytime dispersions
(around 20-30) across inland portions of the area Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  52  64  51  75  50 /  50  40  10   0   0
SSI  59  66  59  73  61 /  70  60  10   0   0
JAX  60  67  57  75  58 /  50  50  10  10   0
SGJ  66  71  62  74  63 /  50  50  20  10   0
GNV  63  74  56  79  55 /  30  40  10   0   0
OCF  67  79  60  81  57 /  30  40  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 AM Thursday to 8 AM EDT Saturday for
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory until 8 AM EDT Saturday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM.

&&

In the hours before

Special weather statement, May 12, 3:21 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Wed May 12 2021

FLZ124-125-122000-
Coastal Nassau FL-Coastal Duval FL-
321 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...

* At 321 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Yulee, or near Fernandina
  Beach, moving east at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Fernandina Beach and Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3052 8159 3070 8164 3072 8155 3071 8154
      3072 8154 3073 8151 3073 8150 3074 8148
      3073 8147 3074 8147 3075 8142 3053 8139
TIME...MOT...LOC 1921Z 260DEG 17KT 3063 8154

SHASHY
Special weather statement, May 12, 3:30 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
330 PM EDT Wed May 12 2021

GAZ165-166-122000-
Inland Camden GA-Coastal Camden GA-
330 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN COUNTY UNTIL
400 PM EDT...

* At 330 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Jekyll Island, or 8
  miles southwest of Brunswick, moving east at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Dover Bluff, Cumberland Island and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3082 8142 3084 8172 3109 8164 3111 8156
      3109 8156 3104 8146 3108 8152 3110 8152
      3109 8149 3110 8150 3110 8149 3104 8143
      3105 8143 3110 8147 3109 8144 3104 8142
      3101 8143 3108 8137
TIME...MOT...LOC 1930Z 274DEG 28KT 3103 8154

SHASHY
Special weather statement, May 12, 3:42 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
342 PM EDT Wed May 12 2021

FLZ023-024-GAZ165-264-350-364-122030-
Baker FL-Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-Southern Ware GA-
342 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...NORTH
CENTRAL BAKER...SOUTHWESTERN CAMDEN...SOUTHEASTERN WARE AND CENTRAL
CHARLTON COUNTIES UNTIL 430 PM EDT...

* At 342 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms 11 miles south of Stephen Foster
  State Park, moving east at 30 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Hilliard, Folkston and Kings Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3055 8236 3078 8231 3085 8181 3059 8180
TIME...MOT...LOC 1942Z 262DEG 26KT 3067 8227

SHASHY
Special weather statement, May 12, 4:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
402 PM EDT Wed May 12 2021

FLZ033-125-132-133-232-325-122045-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Coastal Duval FL-Inland St. Johns FL-
402 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS...NORTHEASTERN
CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 445 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Green Cove Springs, moving east
  at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Green Cove Springs, Fruit Cove, World Golf Village, Palm Valley,
  Sawgrass, South Ponte Vedra, Nocatee, Bayard, Durbin and
  Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2992 8173 3005 8178 3024 8134 2998 8126
TIME...MOT...LOC 2002Z 250DEG 21KT 3000 8165

SHASHY
Special weather statement, May 12, 4:15 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Wed May 12 2021

FLZ024-124-125-425-GAZ165-166-122115-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Camden GA-
415 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHEASTERN DUVAL AND
SOUTHERN CAMDEN COUNTIES UNTIL 515 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hilliard, moving east at 35
  mph.

* Winds of 40 to 50 possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
  Bay Base, Jacksonville International Arpt, Yulee, Kings Ferry and
  Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3046 8138 3047 8171 3056 8201 3058 8201
      3070 8191 3086 8181 3084 8141 3077 8142
TIME...MOT...LOC 2015Z 271DEG 30KT 3069 8190

SHASHY
Special weather statement, May 12, 4:16 PM EDT, 0 minutes before
Special Weather Statement...cor
National Weather Service Jacksonville FL
416 PM EDT Wed May 12 2021

FLZ024-124-125-425-GAZ165-166-122115-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Inland Camden GA-Coastal Camden GA-
416 PM EDT Wed May 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHEASTERN DUVAL AND
SOUTHERN CAMDEN COUNTIES UNTIL 515 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hilliard, moving east at 35
  mph.

* Winds of 40 to 50 mph possible with this storm.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
  Bay Base, Jacksonville International Arpt, Yulee, Kings Ferry and
  Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3046 8138 3047 8171 3056 8201 3058 8201
      3070 8191 3086 8181 3084 8141 3077 8142
TIME...MOT...LOC 2015Z 271DEG 30KT 3069 8190

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:04 PM EDTSpecial Weather StatementJAXSuwannee41 min
May 12, 3:48 AM EDTSmall Craft AdvisoryJAX4 days
May 12, 2:11 PM EDTSpecial Weather StatementJAXHamilton49 min
May 12, 2:19 PM EDTSpecial Weather StatementJAXUnion41 min
May 12, 2:50 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton55 min
May 12, 3:02 PM EDTSpecial Weather StatementJAXBaker43 min
May 12, 3:12 PM EDTSpecial Marine WarningJAX93 min
May 12, 3:21 PM EDTSpecial Weather StatementJAXNassau39 min
May 12, 3:23 PM EDTSpecial Marine WarningJAX67 min
May 12, 4:02 PM EDTSpecial Weather StatementJAXSaint Johns43 min
May 12, 4:15 PM EDTSpecial Weather StatementJAXNassau60 min
May 12, 4:32 PM EDTSpecial Weather StatementJAXDuval28 min
May 12, 4:38 PM EDTSpecial Marine WarningJAX88 min
May 12, 4:46 PM EDTSpecial Weather StatementJAXSaint Johns29 min
May 12, 4:48 PM EDTSpecial Marine WarningJAX42 min
May 12, 5:07 PM EDTSpecial Weather StatementJAXFlagler38 min
May 12, 5:24 PM EDTSpecial Marine WarningJAX66 min
May 12, 6:04 PM EDTSpecial Marine WarningJAX86 min
May 12, 7:29 PM EDTSpecial Marine WarningJAX31 min
May 11, 10:24 PM EDTSpecial Weather StatementJAXJeff Davis51 min
May 11, 10:47 PM EDTSpecial Weather StatementJAXJeff Davis43 min
May 12, 12:20 PM EDTSpecial Weather StatementJAXCoffee55 min
May 12, 1:06 PM EDTSpecial Weather StatementJAXAppling, Bacon54 min
May 12, 2:02 PM EDTSpecial Weather StatementJAXBrantley, Pierce, Wayne43 min
May 12, 2:14 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Pierce, Ware, Wayne46 min
May 12, 2:39 PM EDTSpecial Weather StatementJAXBrantley51 min
May 12, 2:44 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Wayne47 min
May 12, 3:30 PM EDTSpecial Weather StatementJAXCamden30 min
May 12, 3:42 PM EDTSpecial Weather StatementJAXCharlton48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.